Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Oct 18, 2012, 5:25 AM CDT for Iberia Parish, Vermilion Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2012, 5:25 AM CDT (10:25 UTC)
- Expired
- Oct 18, 2012, 6:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Lake Charles, LA
Counties Iberia Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 128 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
801
WWUS84 KLCH 181025
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT THU OCT 18 2012
LAZ052>055-074-181130-
LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
EAST CAMERON LA-
525 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA...
ST. MARTIN AND CAMERON PARISHES UNTIL 630 AM CDT...
AT 522 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEW IBERIA TO ROCKEFELLER WILDLIFE
REFUGE...MOVING SOUTHEAST AT 20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
AVERY ISLAND BY 530 AM...
LYDIA BY 535 AM...
JEANERETTE AND INTRACOASTAL CITY BY 540 AM...
SORREL AND PECAN ISLAND BY 550 AM...
CHARENTON BY 600 AM...
BALDWIN...CHARENTON AND GLENCOE BY 605 AM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 2962 9164 2963 9167 2974 9165 2971 9189
2982 9184 2982 9197 2972 9213 2970 9209
2964 9211 2962 9194 2965 9190 2959 9174
2951 9198 2957 9204 2953 9233 2958 9265
2963 9281 2972 9291 3002 9178 2976 9122
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 18, 4:20 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Oct 18, 4:20 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 420 AM CDT THU OCT 18 2012 .DISCUSSION...COLD FRONT ALIGNED WITH SHOWERS AND THUNDERSTORMS RAPIDLY SINKING SOUTHEAST ACROSS THE FORECAST AREA AND AROUND 25 MPH. A WEAKENING TREND CONTINUES WITH CONVECTION. EXTRAPOLATION SUGGESTS FRONT AND BULK OF RAINS WILL BE OFFSHORE BY SUNRISE...WITH THE EXCEPTION OF POSSIBLY LOWER ACADIANA. TODAY...VERY PLEASANT DAY ANTICIPATED IN THE WAKE OF OUR LATEST COLD FRONT. SHARPLY LOWER DEWPOINT WILL OVERSPREAD THE AREA THROUGH THE DAY AS SURFACE HIGH PRESSURE PUNCHES IN FROM THE NORTHWEST. LOOKING FOR TEMPERATURES TO CLIMB TO SEASONAL NORMS NEAR 80 OVER CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS...SLIGHTLY WARMER FURTHER SOUTH IN THE LOW 80S. FRIDAY AND SATURDAY...AREA WILL BE WITHIN A DRY NORTH TO NORTHWEST FLOW AT THE SURFACE AND ALOFT. FORECAST SOUNDINGS INDICATING PRECIPITABLE WATER VALUES PLUMMETING BELOW 1/2 INCH. WITH PLENTIFUL SUNSHINE...WILL STILL MANAGE TO REACH SEASONAL HIGHS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR EXCELLENT NIGHT-TIME RADIATIONAL CONDITIONS HOWEVER...WITH MORNING LOWS SEVERAL DEGREES BLOW THE NORM. SUNDAY AND BEYOND...WITH HIGH PRESSURE ADVANCING EAST OF THE REGION... LOW LEVEL SOUTHERLY FLOW WILL BECOME REESTABLISHED AND WITH IT INCREASING DEWPOINTS/HUMIDITY. TEMPERATURES THEN EXPECTED TO TREND ABOVE NORMAL. RAIN CHANCES WILL REMAIN LIMITED AS FLOW ALOFT REMAINS DRY NORTHWESTERLY..INTERRUPTED ONLY BRIEFLY MONDAY AS SHORTWAVE ENERGY ADVANCES ACROSS THE CENTRAL PLAINS BREAKING DOWN NORTHERN EXTENT OF SOUTH CONUS RIDGE. && .MARINE...A COLD FRONT WILL BRING NORTHERLY WINDS TO THE COASTAL WATERS THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT CROSSES THE WATERS. SOUTHERLY WINDS WILL RETURN LATE SATURDAY AS COOL HIGH PRESSURE ADVANCES EAST OF THE REGION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 82 56 83 55 82 / 10 10 0 0 0 KBPT 83 55 83 56 82 / 10 10 0 0 0 KAEX 79 49 79 47 80 / 10 10 0 0 0 KLFT 80 55 81 53 80 / 10 10 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 18, 4:21 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 421 AM CDT THU OCT 18 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-190930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 421 AM CDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ450-452-455-470-472-475-190930- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 421 AM CDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 18, 2:27 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
227 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 3 N LACAMP 31.21N 92.92W
10/18/2012 VERNON LA LAW ENFORCEMENT
DOWNED TREES CAUSED TRAFFIC ACCIDENT.
&&
JTRARESSpecial weather statement, Oct 18, 2:39 AM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 AM CDT THU OCT 18 2012
LAZ029>033-041>043-180845-
ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
239 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...AVOYELLES...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 345 AM CDT...
AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES EAST OF SIMMESPORT TO
RAGLEY...MOVING SOUTHEAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
REDDELL AND LEBLANC BY 245 AM...
VILLE PLATTE...TOPSY...MAMOU AND KINDER BY 250 AM...
LEBEAU...GRAND PRAIRIE AND BAYOU CURRENT BY 255 AM...
DURALDE BY 300 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3099 9177 3098 9180 3089 9179 3085 9181
3084 9179 3081 9180 3079 9176 3071 9173
3058 9175 3028 9287 3052 9335 3103 9175Special weather statement, Oct 18, 2:50 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 AM CDT THU OCT 18 2012
LAZ041-042-073-074-TXZ215-216-180845-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-JEFFERSON DAVIS LA-
WEST CAMERON LA-EAST CAMERON LA-
250 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES...
SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 345 AM CDT...
AT 245 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM SULPHUR TO 7 MILES SOUTHWEST OF
HAMSHIRE...MOVING SOUTHEAST AT 25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PORT ACRES...CARLYSS AND GROVES BY 255 AM...
PORT ARTHUR BY 300 AM...
LAKE CHARLES REGIONAL AIRPORT BY 310 AM...
HOLMWOOD BY 320 AM...
SABINE NATIONAL WILDLIFE...SABINE NATIONAL WILDLIFE REFUGE...
HACKBERRY AND GRAND LAKE BY 325 AM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
LAT...LON 2965 9436 2989 9436 3029 9339 3005 9292
2994 9326 3003 9328 3005 9332 2991 9333
2960 9424Special weather statement, Oct 18, 3:26 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CDT THU OCT 18 2012
LAZ033-041>045-052-053-074-180930-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-EAST CAMERON LA-
326 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...CALCASIEU...JEFFERSON DAVIS...VERMILION...IBERIA...ST.
MARTIN AND CAMERON PARISHES UNTIL 430 AM CDT...
AT 323 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM KROTZ SPRINGS TO IOWA...MOVING
SOUTHEAST AT 40 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
SUNSET...JENNINGS...EVANGELINE AND BRANCH BY 335 AM...
ATCHAFALAYA NATIONAL WILDLIFE REFUGE...MIRE...HAYES AND EGAN BY 340
AM...
THORNWELL AND RAYNE BY 345 AM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 2980 9278 3030 9311 3064 9174 3056 9175
3051 9173 3050 9170 3043 9163 3039 9162
3037 9164 3035 9162 3031 9162 3025 9158
3024 9148 3020 9148 3018 9146Special weather statement, Oct 18, 4:24 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 424 AM CDT THU OCT 18 2012 LAZ041>045-052>054-074-181030- LAFAYETTE LA-ACADIA LA-CALCASIEU LA-JEFFERSON DAVIS LA- UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA- EAST CAMERON LA- 424 AM CDT THU OCT 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...ACADIA...CALCASIEU... JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA...ST. MARTIN AND CAMERON PARISHES UNTIL 530 AM CDT... AT 423 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS FROM 8 MILES NORTHEAST OF ST. MARTINVILLE TO 8 MILES SOUTHWEST OF LAKE ARTHUR...MOVING SOUTHEAST AT 25 MPH. * THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... MAURICE...GUEYDAN AND BROUSSARD BY 430 AM... YOUNGSVILLE BY 435 AM... WRIGHT AND CADE BY 440 AM... MEAUX AND KAPLAN BY 445 AM... COTEAU BY 450 AM... ACADIANA REGIONAL AIRPORT BY 455 AM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 2992 9160 2963 9273 3011 9291 3036 9191
Special weather statement, Oct 18, 5:25 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
525 AM CDT THU OCT 18 2012
LAZ052>055-074-181130-
LOWER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
EAST CAMERON LA-
525 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...ST. MARY...IBERIA...
ST. MARTIN AND CAMERON PARISHES UNTIL 630 AM CDT...
AT 522 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM NEW IBERIA TO ROCKEFELLER WILDLIFE
REFUGE...MOVING SOUTHEAST AT 20 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
AVERY ISLAND BY 530 AM...
LYDIA BY 535 AM...
JEANERETTE AND INTRACOASTAL CITY BY 540 AM...
SORREL AND PECAN ISLAND BY 550 AM...
CHARENTON BY 600 AM...
BALDWIN...CHARENTON AND GLENCOE BY 605 AM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 2962 9164 2963 9167 2974 9165 2971 9189
2982 9184 2982 9197 2972 9213 2970 9209
2964 9211 2962 9194 2965 9190 2959 9174
2951 9198 2957 9204 2953 9233 2958 9265
2963 9281 2972 9291 3002 9178 2976 9122The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:34 AM CDT | Tornado Warning | LCH | Rapides, Vernon | 26 min |
| Oct 18, 12:48 AM CDT | Tornado Warning | LCH | Rapides | 27 min |
| Oct 18, 12:58 AM CDT | Tornado Warning | LCH | Rapides, Vernon | 32 min |
| Oct 18, 1:06 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 24 min |
| Oct 18, 1:22 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Vernon | 53 min |
| Oct 18, 1:35 AM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline | 55 min |
| Oct 18, 1:49 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 56 min |
| Oct 18, 2:39 AM CDT | Special Weather Statement | LCH | Allen, Evangeline, Saint Landry | 66 min |
| Oct 18, 2:50 AM CDT | Special Weather Statement | LCH | Calcasieu | 55 min |
| Oct 18, 2:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 18, 3:26 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette | 64 min |
| Oct 18, 4:24 AM CDT | Special Weather Statement | LCH | Lafayette, Vermilion | 66 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.